Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 77, NWS Atlanta, GA

March 31, 2013Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2013, 5:40 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2013, 5:40 PM EDT (21:40 UTC)
Expired
Mar 31, 2013, 6:15 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:44 PM EDTHAIL 12 S East Crisp, GATHE CRISP COUNTY EMERGENCY MANAGER REPORTED QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS52 KFFC 312140
SVRFFC
GAC081-315-312215-
/O.NEW.KFFC.SV.W.0077.130331T2140Z-130331T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRISP COUNTY IN CENTRAL GEORGIA
  WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR ARABI...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PITTS...ROCHELLE AND PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3184 8377 3192 8381 3203 8369 3203 8361
      3208 8361 3212 8354 3212 8344 3198 8331
      3184 8355 3185 8360 3181 8361 3180 8363
TIME...MOT...LOC 2140Z 238DEG 28KT 3190 8372

$$
3 follow-up statements
396 
WWUS52 KFFC 312149
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SUN MAR 31 2013

GAC081-315-312215-
/O.CON.KFFC.SV.W.0077.000000T0000Z-130331T2215Z/
WILCOX GA-CRISP GA-
549 PM EDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN CRISP AND WESTERN WILCOX COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
EAST CRISP...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TREMONT...SEVILLE...PITTS...PLEASANT VIEW...ROCHELLE...POPE CITY AND
PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CRISP COUNTY EMERGENCY MANAGEMENT REPORTED PENNY-SIZED HAIL AS THIS 
STORM MOVED SOUTH OF CORDELE. IF YOU ARE IN THE PATH OF THE STORM... 
TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3184 8365 3187 8373 3192 8376 3200 8372
      3203 8361 3208 8361 3212 8354 3212 8344
      3196 8334 3184 8355 3185 8360 3181 8361
TIME...MOT...LOC 2148Z 238DEG 28KT 3194 8363

$$
857 
WWUS52 KFFC 312157
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN MAR 31 2013

GAC081-312207-
/O.CAN.KFFC.SV.W.0077.000000T0000Z-130331T2215Z/
CRISP GA-
557 PM EDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRISP COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF CRISP COUNTY.

IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3185 8361 3208 8361 3212 8354 3212 8344
      3196 8334 3184 8355 3185 8360
TIME...MOT...LOC 2157Z 238DEG 28KT 3198 8352

$$

GAC315-312215-
/O.CON.KFFC.SV.W.0077.000000T0000Z-130331T2215Z/
WILCOX GA-
557 PM EDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN WILCOX COUNTY...

AT 555 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR PITTS...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE...POPE CITY AND PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3185 8361 3208 8361 3212 8354 3212 8344
      3196 8334 3184 8355 3185 8360
TIME...MOT...LOC 2157Z 238DEG 28KT 3198 8352

$$
933 
WWUS52 KFFC 312209
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT SUN MAR 31 2013

GAC315-312217-
/O.EXP.KFFC.SV.W.0077.000000T0000Z-130331T2215Z/
WILCOX GA-
609 PM EDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILCOX COUNTY EXPIRES
AT 615 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME-SIZED 
HAIL...AND WINDS UP TO 45 MPH. THIS STORM WAS LOCATED NEAR 
ROCHELLE...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 615 PM EDT.

IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3185 8361 3208 8361 3212 8354 3212 8344
      3196 8334 3184 8355 3185 8360
TIME...MOT...LOC 2207Z 238DEG 28KT 3202 8344

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:29 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 31, 3:29 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN MAR 31 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD THIS EVENING AS THE
COLD FRONT MOVES INTO THE TENNESSEE VALLEY. THE ATMOSPHERE AHEAD OF
THE FRONT IS TROPICAL IN NATURE AND THE SMALL SHOWERS ARE PUTTING
OUT SOME HEAVY RAINFALL. THERE WILL ALSO BE ISOLATED TO SCATTERED
THUNDER MIXED IN WITH THE SHOWERS. THE PRECIP WILL END FROM THE
NORTHWEST LATE TONIGHT WITH MOST AREAS BECOMING PARTLY SUNNY BY LATE
MORNING ON MONDAY. GUIDANCE TEMPS LOOK REASONABLE AND HAVE MADE ONLY
MINOR CHANGES TO TEMPS FOR TONIGHT AND MONDAY.

/17

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE LATEST 12Z ECMWF AND GFS MODEL RUNS ARE NOW IN MUCH BETTER
AGREEMENT WITH RESPECT TO OVERALL POSITION AND TIMING OF OUR LOW
PRESSURE SYSTEM TOWARD END WEEK. BOTH MODELS NOW TRACK THE SURFACE
LOW OVER MAINLY SOUTH GA THURSDAY NIGHT... WITH MOST OF THE FORECAST
AREA REMAINING IN A COOLER NORTHEAST WEDGE FLOW AT THE SURFACE...
RESULTING IN MORE OF A STABLE OVERRUNNING RAIN EVENT FOR THURSDAY
AND THURSDAY NIGHT. HOWEVER... APPEARS THAT PARTS OF CENTRAL GA COULD
GET IN THE WARM SECTOR THURSDAY EVENING AND OVERNIGHT... WHICH WOULD
SUPPORT MORE SURFACE BASED CONVECTION IN THAT AREA. WITH MUCH UNCERTAINTY
ON THE PROGRESSION OF THE WARM FRONT NORTHWARD INTO CENTRAL GEORGIA...
ALL INTEREST ARE ADVISED TO MONITOR LATER FORECAST CLOSELY FOR POTENTIAL
SEVERE WEATHER RISK DEVELOPING ALONG AND SOUTH OF THE WARM FRONT ON
THURSDAY AND THURSDAY NIGHT. AT THIS TIME... IT APPEARS THIS EVENT
COULD BE MORE OF A HEAVY RAIN EVENT... WHERE 1 TO 3 INCHES OF RAIN
LOOKS POSSIBLE OVER THE FORECAST AREA FROM EARLY THURSDAY THROUGH EARLY
FRIDAY... WITH THE GREATER AMOUNTS EXPECTED OVER CENTRAL GA WHERE THE
HEAVIER...MORE UNSTABLE CONVECTION APPEARS MORE LIKELY TO OCCUR AT
THIS TIME. EXPECT TO CLEAR OUT ON FRIDAY WITH HIGH PRESSURE AND
DRIER CONDITIONS ON TAP FOR THE WEEKEND. /39

PREVIOUS LONG TERM ... /MONDAY NIGHT THROUGH SATURDAY/
/ISSUED AT 415 AM EDT SUN MAR 31 2013/
MAIN RAIN EVENT WILL ENCOMPASS THE SECOND HALF OF THE WEEK.
GFS/EUROPEAN SIMILAR WITH BRINGING RAIN TO THE AREA POSSIBLY AS
EARLY AS TUESDAY NIGHT/WEDNESDAY BUT MORE SO WEDNESDAY NIGHT INTO
FRIDAY. A WARM FRONT DEVELOPS ALONG THE GULF COAST WITH
OVERRUNNING MOIST FLOW SETTING UP. THE MAIN DIFFERENCE BETWEEN THE
GFS AND EUROPEAN IS THE EUROPEAN BRINGS SURFACE LOW PRESSURE
ACROSS CENTRAL TO S GA THURSDAY NIGHT AND FRIDAY WHILE THE GFS
TAKES THE SURFACE LOW ACROSS N FL. GFS BRINGS ONLY MINIMAL MUCAPE
INTO CENTRAL GA THURSDAY/THURSDAY NIGHT. IF THE EUROPEAN SURFACE
SOLUTION COMES TO PASS THE CHANCES FOR THUNDERSTORMS WOULD BE
GREATER WITH THE WARM FRONT POSSIBLY GETTING INTO CENTRAL GA WITH
A LOW END THREAT FOR SEVERE WEATHER. EITHER WAY A GOOD RAIN EVENT
WITH 1 TO 2 INCHES ACROSS CENTRAL GA. THE UPPER TROUGH MOVES TO
THE AREA FRIDAY WITH THE GFS A LITTLE FASTER WITH THE TROUGH AND
MOISTURE EXITING THAN THE EUROPEAN. A DAMPENING SHORT WAVE RIDGE
AND SURFACE HIGH PRESSURE MOVE TO THE AREA SATURDAY WITH DRY
CONDITIONS EXPECTED AND THIS LOOKS TO CONTINUE FOR SUNDAY.

BDL

&&

.AVIATION...
18Z UPDATE...
/ISSUED AT 135 PM EDT SUN MAR 31 2013/
SCATTERED SHOWERS REMAINING FROM THIS MORNINGS CONVECTION OVER
ALABAMA WILL CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON. AS
SURFACE HEATING INCREASES LATE THIS AFTERNOON...ISOLATED TSRA WILL
DEVELOP. THE NEXT SHORT WAVE WILL MOVE INTO THE AREA THIS EVENING
BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. PRECIP WILL END FROM
THE NORTH AFTER MIDNIGHT. PLENTY OF LOW LEVEL MOISTURE TONIGHT
WILL KEEP CIGS BELOW 1000 FT MOST AREAS. CIGS WILL RISE TO VFR BY
18Z MON ALL AREAS AND REMAIN VFR THROUGH MONDAY AFTERNOON.
SOUTHWEST WINDS WILL BECOME LIGHT THIS EVENING...THEN NORTHWEST
AFTER FROPA LATE TONIGHT. WIND SPEEDS WILL INCREASE MONDAY MORNING
WITH GUSTS TO 15 TO 20KTS MONDAY AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          51  75  46  65 /  90  10  10  10
ATLANTA         54  71  50  62 /  90  10  10  10
BLAIRSVILLE     48  67  39  60 /  90  10  20  10
CARTERSVILLE    50  72  43  60 /  90  10  10  10
COLUMBUS        59  77  52  75 /  90  30   5  10
GAINESVILLE     50  72  47  60 /  90  10  10  10
MACON           57  77  48  73 /  90  30   5  10
ROME            49  72  43  60 /  90  10  20  10
PEACHTREE CITY  52  73  45  66 /  90  10   5  10
VIDALIA         61  76  53  77 /  70  60  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....39
AVIATION...17
Hazardous weather outlook, Mar 31, 5:40 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SUN MAR 31 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 PM EDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT....

.DISCUSSION...
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE STATE
TONIGHT. SOME INSTABILITY ASSOCIATED WITH THE DISTURBANCE HAS
ALREADY ALLOWED FOR THE DEVELOPMENT OF THUNDERSTORMS. SCATTERED
THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. ALTHOUGH
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED
STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
CENTRAL GEORGIA THROUGH EARLY MONDAY AFTERNOON. NO SEVERE WEATHER
IS EXPECTED AT THIS TIME.

A MODERATE TO POSSIBLY HEAVY RAIN EVENT IS EXPECTED
TO AFFECT PORTIONS OF CENTRAL GEORGIA IN THE WEDNESDAY TO FRIDAY
TIME FRAME. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE MAINLY
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS THE ENTIRE AREA WITH
THE HIGHER AMOUNTS MORE LIKELY ACROSS CENTRAL GEORGIA. WITH THIS
SYSTEM THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL
GEORGIA THURSDAY INTO THURSDAY NIGHT. THERE IS GREAT UNCERTAINTY
WITH THE POSITIONING OF THE WARM FRONT BUT IF THE WARM FRONT CAN
MAKE IT INTO CENTRAL GEORGIA THURSDAY NIGHT...THERE COULD BE A
RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
ONLINE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 31, 5:13 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN MAR 31 2013

GAZ106-312200-
513 PM EDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CRISP COUNTY UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF FORT EARLY THROUGH SOUTHEAST OF ARABI...
MOVING EAST NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE FORT EARLY...THE GEORGIA
VETERANS MEMORIAL STATE PARK...ARABI...RAINES...WENONA...HATLEY...
CORDELE...EAST CRISP AND TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3183 8388 3185 8395 3190 8394 3192 8392
      3193 8392 3203 8396 3203 8361 3181 8361
      3180 8362 3180 8380
TIME...MOT...LOC 2112Z 251DEG 26KT 3185 8411 3177 8389
          3170 8361
Special weather statement, Mar 31, 5:31 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SUN MAR 31 2013

GAZ108-312200-
531 PM EDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILCOX COUNTY UNTIL 600 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF DOUBLE RUN TO SOUTH OF OWENSBORO...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF WILCOX COUNTY THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE DOUBLE RUN...SEVILLE...
OWENSBORO...PITTS...ANTIOCH CHURCH...BROWNING...ROCHELLE AND
ABBEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3185 8361 3202 8361 3206 8330 3201 8330
      3200 8328 3199 8329 3197 8328 3195 8324
      3189 8320 3188 8318 3185 8318 3184 8321
TIME...MOT...LOC 2131Z 245DEG 27KT 3187 8367 3186 8354
          3179 8342
Special weather statement, Mar 31, 5:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN MAR 31 2013

GAZ102-103-312215-
535 PM EDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 615 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM SOUTHWEST OF TROUTMAN...MOVING NORTHEAST AT 30
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS PORTIONS OF WEBSTER AND STEWART COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TROUTMAN...
KIMBROUGH...WESTON...LEVERETTS...CENTERPOINT...PRESTON AND DUMAS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3192 8468 3192 8485 3192 8486 3213 8452
      3213 8443 3204 8443 3199 8445 3193 8444
      3191 8446 3191 8459
TIME...MOT...LOC 2134Z 238DEG 28KT 3188 8474

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:13 PM EDTSpecial Weather StatementFFCCrisp47 min
Mar 31, 5:31 PM EDTSpecial Weather StatementFFCWilcox29 min
Mar 31, 5:35 PM EDTSpecial Weather StatementFFCWebster40 min
Mar 31, 5:56 PM EDTSpecial Weather StatementFFCTelfair34 min
Mar 31, 6:03 PM EDTSpecial Weather StatementFFCSumter42 min
Mar 31, 6:15 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen45 min
Mar 31, 6:34 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter41 min
Mar 31, 6:59 PM EDTSpecial Weather StatementFFCMarion46 min
Mar 31, 7:08 PM EDTSpecial Weather StatementFFCHouston37 min
Mar 31, 7:35 PM EDTSpecial Weather StatementFFCEmanuel40 min
Mar 31, 7:39 PM EDTSpecial Weather StatementFFCBleckley, Houston51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.